About this Journal Submit a Manuscript Table of Contents
Journal of Applied Mathematics
Volume 2012 (2012), Article ID 343794, 13 pages
http://dx.doi.org/10.1155/2012/343794
Research Article

On a Dual Model with Barrier Strategy

School of Mathematical Sciences, Qufu Normal University, Qufu, Shandong 273165, China

Received 5 February 2012; Revised 16 April 2012; Accepted 20 April 2012

Academic Editor: Laurent Gosse

Copyright © 2012 Yuzhen Wen and Chuancun Yin. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

We consider the dual of the generalized Erlang risk model with a barrier dividend strategy. We derive integro-differential equations with boundary conditions satisfied by the expectation of the sum of discounted dividends until ruin and the moment-generating function of the discounted dividend payments until ruin, respectively. The results are illustrated by several examples.

1. Introduction

Many interesting results have been obtained on a model that is dual to the classical insurance risk model in recent years. See, for example, Albrecher et al. [1], Ng [2], Avanzi et al. [3], and Avanzi and Gerber [4]. In the classical dual model (see Grandell [5]), the surplus at time is where and are constants, is the initial surplus and is the rate of expenses, is the aggregate positive gains process, is a sequence of independent and identically distributed nonnegative random variables with a common probability distribution function , and is a Poisson process with rate . Moreover, it is assumed that and are independent. In (1.1), the expected increment of the surplus per unit time is It is assumed that .

In the model (1.1), the premium rate is negative, causing the surplus to decrease. Claims, on the other hand, cause the surplus to jump up. Thus the premium rate should be viewed as an expense rate and claims should be viewed as profits or gains. While not very popular in insurance mathematics, this model has appeared in various literature (see Cramér [6], Seal [7], Tákacs [8], and the references cited therein). In Avanzi et al. [3], the authors studied the expected total discounted dividends until ruin for the dual model under the barrier strategy by means of integro-differential equations.

Recently, the research to models with two-sided jumps has been attracting a lot of attention in applied probability. For example, Perry et al. [9] studied the one- and two-sided first exit problems for a compound Poisson process with negative and positive jumps and linear deterministic decrease between jumps and assumed that the jumps have hyperexponential distributions. Kou and Wang [10] used a double exponential jump diffusion process to model the asset return. Asmussen et al. [11] considered the stock price models as an exponential Lévy process with phase-type jumps in two directions. For some related work see, among others, Jacobsen [12], Dong and Wang [13], Dong and Wang [14], Cai et al. [15], Zhang et al. [16], Chi and Lin [17], Cai and Kou [18], and the references therein.

Motivated by some related work mentioned above, we consider a more general risk process. We will assume that the number of gains up to time is an ordinary renewal process: where the random variables are independent and identically generalized Erlang()-distributed, that is, the ’s are distributed as the sum of independent and exponentially distributed random variables: where may have different exponential parameters . We also assumed that the jumps are two-sided. The upward jumps can be interpreted as the random gains of the company, while the downward jumps are interpreted as the random loss of the company. The common density of the jumps is given by where and are two arbitrary probability density functions on and are two constants such that . Denoted are the probability distribution functions of and , respectively, by and .

We then consider the modification of the surplus process by a barrier strategy with a barrier . Whenever the surplus exceeds the barrier, the excess is paid out immediately as a dividend. But when is below , no dividends are paid. The modified surplus at time is given by where denote the aggregate dividends paid between time and time , that is, Let be the time of ruin for the modified surplus , and let be the sum of the discounted dividend payments, where is the force of interest for valuation.

In this paper, we consider the expectation and the moment-generating function of the sum of the discounted dividends until ruin. In Section 2, we derive an integro-differential equation with boundary conditions for the expectation of the discounted dividends until ruin. In Section 3, we obtain an integro-differential equation with boundary conditions for the moment-generating function of the discounted dividend payments until ruin.

2. Expectation of the Discounted Dividends

Denote by the expectation of the discounted dividends until ruin if the barrier strategy with parameter is applied: Note that

Let denote the differentiation operator with respect to . And we define .

Theorem 2.1. The function satisfies the following integro-differential equation:  with boundary conditions

Proof. We let denote the expectation of the discounted dividends if the risk process is in state . Eventually, we are interested in . Conditioning on the occurrence of a (sub-) claim within an infinitesimal time interval, we obtain for and , Note that we have Substituting these formulas into (2.6), after some careful calculations, we have for For , we have which leads to It follows from (2.8) that and subsequently which together with (2.10) yields (2.3).
Since the ruin is immediate if , we have the boundary condition (2.4).
For , we obtain analogously for that which by Taylor expansion leads to Comparing these equations with the corresponding ones in (2.8), the continuity of at then implies that Similarly, one can verify that (2.15) also holds for . For , (2.15) is equivalent to (2.5) with . It follows from (2.11) that Applying the operator to both sides of the above equation, we get which is the boundary condition (2.5).

Remark 2.2. When the gains waiting time have an exponential distribution with for , , , , and , we can get the integro-differential equation of : This is the result (2.3) in Avanzi et al. [3].

Example 2.3. For , , let , , where and are two positive constants. Then From (2.3), we have Applying the operator to both sides of (2.20), we get The characteristic equation of (2.21) is That is, The expression on the left-hand side is a linear function of , while the expression on the right-hand side is a rational function with poles at . By a graphical arguments, it can be verified that the characteristic equation above has exactly three real roots satisfying Hence, we set where , , and are constants need to be determined. It follows from (2.4) and (2.5) that we have Substituting (2.25) into (2.20), and since this equation must be satisfied for , we have which can be rewritten as where Solving system (2.26) and (2.28) gives , where

Example 2.4. For , and , , , we have Applying the operator to both sides of (2.31), we get from which we get the characteristic equation By a graphical arguments, it can be verified that the characteristic equation above has exactly three real roots satisfying
Hence we get where , , and are constants. It follows from (2.4) and (2.5) that Substituting (2.35) into (2.31), and because this equation must be satisfied for all , the sum of the coefficients of must be zero. Therefore, It follows from (2.36)–(2.38) that where

3. Moment-Generating Function of the Discounted Dividends

We denote moment-generating function of by Let denote the differentiation operator with respect to and correspondingly the differentiation operator with respect to .

Theorem 3.1. The moment-generating function satisfies the following integro-differential equation: with boundary conditions

Proof. As in Albrecher et al. [19], let denote the moment-generating function of if the risk process is in state . Eventually, we are interested in . Conditioning on the occurrence of a (sub-)claim within an infinitesimal time interval, we obtain for and , It follows from (3.4) that For , we have It follows from (3.5) that we have which together with (3.6) yields (3.2).
For , we obtain analogously for which leads to Comparing these equations with the corresponding equations in (3.5), the continuity of at implies Similarly, we can show that (3.10) holds true for . For , (3.10) is equivalent to (3.3) for . Now it just remains to express equations (3.10) for in terms of , which is done by virtue of (3.9).

For , we denote the th moment of by

Theorem 3.2 :. The th moment satisfies the following integro-differential equation with boundary conditions

Proof. Since the result follows if we equate the coefficients of in (3.2) and (3.3).

Remark 3.3. We remark that when , , and , we reobtained the result of Theorem 2.1; when , , and , (3.12) reduces to (2.3) of Cheung and Drekic [20]; when , , (3.2) and (3.3) reduce to (2) and (3) of Albrecher et al. [19], and (3.12) and (3.13) reduce to (9) and (10) of Albrecher et al. [19].

Acknowledgments

The authors would like to thank the anonymous referees for their constructive and insightful suggestions and comments on the previous version of this paper. This paper is supported by the National Natural Science Foundation of China (no. 11171179).

References

  1. H. Albrecher, A. L. Badescu, and D. Landriault, “On the dual risk model with tax payments,” Insurance: Mathematics and Economics, vol. 42, no. 3, pp. 1086–1094, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  2. A. C. Y. Ng, “On a dual model with a dividend threshold,” Insurance: Mathematics and Economics, vol. 44, no. 2, pp. 315–324, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  3. B. Avanzi, H. U. Gerber, and E. S. W. Shiu, “Optimal dividends in the dual model,” Insurance: Mathematics and Economics, vol. 41, no. 1, pp. 111–123, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  4. B. Avanzi and H. U. Gerber, “Optimal dividends in the dual model with diffusion,” Astin Bulletin, vol. 38, no. 2, pp. 653–667, 2008. View at Publisher · View at Google Scholar
  5. J. Grandell, Aspects of Risk Theory, Springer, New York, NY, USA, 1991.
  6. H. Cramér, Collective Risk Theory: A Survey of the Theory from the Point of View of the Theory of Stochastic Processes, A. B. Nordiska Bokhandeln, Stockholm, Sweden, 1955.
  7. H. L. Seal, Stochastic Theory of a Risk Business, Wiley, New York, NY, USA, 1969.
  8. L. Takács, Combinatorial Methods in the Theory of Stochastic Processes, Wiley, New York, NY, USA, 1967.
  9. D. Perry, W. Stadje, and S. Zacks, “First-exit times for compound Poisson processes for some types of positive and negative jumps,” Stochastic Models, vol. 18, no. 1, pp. 139–157, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  10. S. G. Kou and H. Wang, “First passage times of a jump diffusion process,” Advances in Applied Probability, vol. 35, no. 2, pp. 504–531, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  11. S. Asmussen, F. Avram, and M. R. Pistorius, “Russian and American put options under exponential phase-type Lévy models,” Stochastic Processes and Their Applications, vol. 109, no. 1, pp. 79–111, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  12. M. Jacobsen, “The time to ruin for a class of Markov additive risk process with two-sided jumps,” Advances in Applied Probability, vol. 37, no. 4, pp. 963–992, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  13. Y. H. Dong and G. J. Wang, “Ruin probability for renewal risk model with negative risk sums,” Journal of Industrial and Management Optimization, vol. 2, no. 2, pp. 229–236, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  14. Y. H. Dong and G. J. Wang, “On a compounding assets model with positive jumps,” Applied Stochastic Models in Business and Industry, vol. 24, no. 1, pp. 21–30, 2008. View at Publisher · View at Google Scholar
  15. N. Cai, N. Chen, and X. Wan, “Pricing double-barrier options under a flexible jump diffusion model,” Operations Research Letters, vol. 37, no. 3, pp. 163–167, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  16. Z. Zhang, H. Yang, and S. Li, “The perturbed compound Poisson risk model with two-sided jumps,” Journal of Computational and Applied Mathematics, vol. 233, no. 8, pp. 1773–1784, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  17. Y. Chi and X. S. Lin, “On the threshold dividend strategy for a generalized jump-diffusion risk model,” Insurance: Mathematics and Economics, vol. 48, no. 3, pp. 326–337, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  18. N. Cai and S. G. Kou, “Option pricing under a mixed-exponential jump diffusion model,” Management Science, vol. 57, no. 11, pp. 2067–2081, 2011.
  19. H. Albrecher, M. M. Claramunt, and M. Mármol, “On the distribution of dividend payments in a Sparre Andersen model with generalized Erlang(n) interclaim times,” Insurance: Mathematics and Economics, vol. 37, no. 2, pp. 324–334, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  20. E. C. K. Cheung and S. Drekic, “Dividend moments in the dual risk model: exact and approximate approaches,” Astin Bulletin, vol. 38, no. 2, pp. 399–422, 2008. View at Publisher · View at Google Scholar